Alert archive / Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 36, NWS Blacksburg, VA

May 19, 2013Smyth County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 19, 2013, 4:24 PM EDT for Smyth County, Virginia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2013, 4:24 PM EDT (20:24 UTC)
Expired
May 19, 2013, 5:15 PM EDT
In force
51 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Smyth County, VA

The radar

The Roanoke radar (KFCX), 126 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WUUS51 KRNK 192024
SVRRNK
VAC173-192115-
/O.NEW.KRNK.SV.W.0036.130519T2024Z-130519T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
424 PM EDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 515 PM EDT

* AT 420 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SALTVILLE...AND 
  MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARION...
  SALTVILLE...
  CHILHOWIE...
  QUARRY...
  AND BROADFORD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS NOW! IF 
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE 
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING 
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY 
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND 
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE 
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3692 8181 3695 8148 3671 8151 3670 8154
      3676 8169 3680 8170 3690 8181
TIME...MOT...LOC 2024Z 279DEG 8KT 3687 8176 

$$

RAB
1 follow-up statement
400 
WWUS51 KRNK 192102
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
502 PM EDT SUN MAY 19 2013

VAC173-192111-
/O.CAN.KRNK.SV.W.0036.000000T0000Z-130519T2115Z/
SMYTH VA-
502 PM EDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SMYTH COUNTY IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS 
STILL POSSIBLE WITH THIS THUNDERSTORM...AS WELL AS NEW THUNDERSTORMS
EXPECTED TO SPREAD INTO WESTERN SMITH COUNTY FROM WASHINGTON COUNTY.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE 
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING 
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY 
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND 
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE 
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3692 8181 3695 8148 3671 8151 3670 8154
      3676 8169 3680 8170 3690 8181
TIME...MOT...LOC 2101Z 279DEG 8KT 3686 8166 

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:50 PM EDT, 34 minutes earlier.

Area forecast discussion, May 19, 3:50 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT SUN MAY 19 2013

.SYNOPSIS...
UPPER LEVEL ENERGY WILL MOVE SLOWLY ACROSS THE REGION TONIGHT AND
MONDAY...RESULTING IN ROUNDS OF SHOWER AND THUNDERSTORM ACTIVITY.
THIS SYSTEM WILL THEN SHIFT OFF THE MID ATLANTIC COAST BY
TUESDAY. A LARGE LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL
PLAINS ON MONDAY INTO THE GREAT LAKES BY THURSDAY. THIS SYSTEM
WILL PUSH A COLD FRONT THROUGH THE AREA ON FRIDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 330 PM EDT SUNDAY...

SHOWER ACTIVITY HAS BECOME SCATTERED ACROSS THE FORECAST REGION THIS
AFTERNOON...WITH RADAR INDICATING A FEW OF THE SHOWERS AND
THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN. CELL MOVEMENT ACROSS
THE NORTH CAROLINA MOUNTAINS INTO THE MOUNTAIN EMPIRE HAS BEEN
SLOW DUE TO VERY LIGHT WINDS ALOFT NEAR THE BASE OF THE
APPROACHING UPPER LEVEL TROUGH. WILL HAVE TO WATCH THIS AREA
CLOSELY THROUGH THE NEXT FEW HOURS FOR THE POTENTIAL OF FLASH
FLOODING...ESPECIALLY IN AREAS WHERE CELLS BEGIN TO TRAIN. FURTHER
EAST...STEERING WINDS ARE A LITTLE STRONGER...CAUSING CELLS TO
MOVE MORE QUICKLY.

MODELS ARE IN DECENT AGREEMENT THIS AFTERNOON THAT THE MAJORITY OF
SHOWER AND THUNDERSTORM ACTIVITY WILL SHIFT MORE TOWARD THE
PIEDMONTS DURING THE EVENING AS THE UPPER TROUGH CONTINUES
EAST. INTENSITY OF RAINFALL WILL BEGIN TO WANE AFTER SUNSET AS
HEATING ENDS...WITH ONLY ISOLATED TO WIDELY SCATTERED SHOWER
ACTIVITY EXPECTED AFTER MIDNIGHT. WITH DIMINISHING CLOUD
COVER...LIGHT WINDS...AND VERY MOIST CONDITIONS ACROSS THE
AREA...BELIEVE THAT FOG WILL BECOME WIDESPREAD ONCE AGAIN...AND
DENSE IN A FEW AREAS. HIGH DEWPOINTS WILL KEEP OVERNIGHT LOWS FOR
MOST LOCATIONS IN THE LOW 60S...WITH A FEW UPPER 50S ACROSS THE
MOUNTAINS.

THE BASE OF THE UPPER TROUGH IS EXPECTED TO BE OVER SOUTHSIDE
VIRGINIA BY MONDAY AFTERNOON...WITH NORTHWESTERLY FLOW ACROSS THE
MOUNTAINS AS WEAK UPPER RIDGING BUILDS IN FROM THE WEST. WILL SEE
ANOTHER ROUND OF SHOWER AND THUNDERSTORM ACTIVITY DEVELOP WITH
DAYTIME HEATING THAT WILL BE SPOTTY IN NATURE...BUT DO NOT EXPECT
THIS ACTIVITY TO BE AS WIDESPREAD AS TODAY...MORE CONFINED TO THE
PIEDMONTS ALTHOUGH WILL ALSO SEE DEVELOPMENT ALONG THE RIDGES.
EXPECT BETTER HEATING WITH THE DECREASED CLOUD COVER FOR MONDAY
AFTERNOON...WHICH WILL ALLOW HIGH TEMPERATURES TO REACH INTO THE
MID AND UPPER 70S.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 150 PM EDT SUNDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL TAPER OFF MONDAY
NIGHT. THE GREATEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL OCCUR
IN THE PIEDMONT. AFTER MIDNIGHT CUT BACK POPS TO SLIGHT CHANCE IN
THE EAST. WITH A SOUTHWEST FLOW...IT WILL BE MILD MONDAY NIGHT WITH
READINGS FROM THE MID 50S IN THE MOUNTAINS TO THE LOWER 60S IN THE
SOUTHEAST.

MID-LVL RIDGE BUILDS OVERHEAD TUESDAY AFTER THE SHORTWAVE TROUGH
EXITS THE REGION. WITH DRIER AIR ALOFT AND ABSENCE OF ORGANIZED LIFT
TRANSLATES TO LESS COVERAGE OF CONVECTION. PLAYED THE HIGHEST POPS
ALONG THE SOUTHERN BLUE RIDGE MOUNTAINS. HIGHS TUESDAY WILL RANGE
FROM THE UPPER 70S IN THE MOUNTAINS TO THE UPPER 80S IN THE
PIEDMONT. WARM AND MUGGY TUESDAY NIGHT EXPECTED WITH LOWS IN THE
60S.

WEAK UPPER AIR DISTURBANCES ROTATING AROUND THE WESTERN PERIPHERY OF
THE ATLANTIC SURFACE HIGH...WILL PROVIDE SOME LIFT FOR SHOWERS AND
THUNDERSTORMS ON WEDNESDAY. ISOLATED TO SCATTERED CONVECTION WILL
LINGER INTO WEDNESDAY NIGHT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 150 PM EDT SUNDAY...

AN UPPER LEVEL CLOSED LOW WILL SPIN AROUND THE UPPER MISSISSIPPI
VALLEY THROUGH AT LEAST FRIDAY. IN ADVANCE OF THIS SYSTEM...PLENTY
OF MOISTURE WILL ADVECT NORTHWARD INTO OUR REGION.

PIECES OF ENERGY WILL SPIRAL EASTWARD FROM THE MAIN SYSTEM AND
COMBINE WITH DAYTIME HEATING TO CREATE SHOWERS AND THUNDERSTORMS.
HPC CONTINUES TO FAVOR A SLOWER TIMING OF THE COLD FRONT. THE FRONT
IS EXPECTED TO EXIT OUR AREA FRIDAY EVENING INTO FRIDAY NIGHT. ECMWF
REMAINS FASTER THAN GFS WITH TIMING OF COLD FRONT. DO NOT BELIEVE
THE SFC LOW THAT DEVELOPS OFF THE SOUTHEAST ON GFS. HIGH PRESSURE
WILL RIDGE SOUTH FROM THE GREAT LAKES ON SATURDAY AND SLIDE EAST ON
SUNDAY.

COOLING TREND EXPECT FOR FRIDAY AND SATURDAY. HIGHS ON FRIDAY
WILL RANGE FROM AROUND 70 DEGREES IN THE WEST TO NEAR 80 DEGREES
IN THE SOUTHEAST. SATURDAY HIGHS ONLY REACH THE MID 60S ACROSS
THE MOUNTAINS TO THE LOWER 70S ACROSS THE PIEDMONT. HIGHS FOR
SUNDAY WILL WARM A COUPLE OF DEGREES FROM THE MID 60S IN THE WEST
TO THE MID 70S IN THE EAST.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
AS OF 155 AM EDT SUNDAY...

RADAR INDICATING SHOWERS DEVELOPING WITH AFTERNOON HEATING
AREAWIDE. CLOUD COVER ACROSS THE MOUNTAINS HAS BEEN LESS
WIDESPREAD AS DRIER AIR BUILDS IN FROM THE WEST...WHICH HAS LEAD
TO GREATER SURFACE HEATING. THEREFORE...WILL KEEPING AN EYE ON
STRONGER SHOWER ACTIVITY DEVELOPING IN THIS MORE UNSTABLE
ENVIRONMENT...WITH SHOWERS INTENSIFYING INTO THUNDERSTORMS DURING
THE AFTERNOON. THAT STATED... IF THE CIRRUS SHIELD FROM CONVECTION
OVER TENNESSEE CAN BUILD INTO THE AREA...EXPECT THAT WILL HAVE A
STABILIZING EFFECT AND LIMIT ADDITIONAL THUNDERSTORM DEVELOPMENT.
BUT CIRRUS DOES NOT LOOK LIKE IT IS IN A HURRY TO ENTER OUR AREA.

CEILINGS CONTINUE TO IMPROVE THIS AFTERNOON...HOWEVER WILL REMAIN
MVFR...POSSIBLY LOW END VFR AT BEST. SHOWER AND THUNDERSTORM
ACTIVITY WILL MOVE SLOWLY DUE TO LIGHT UPPER LEVEL WINDS...AND
HEAVY RAIN ASSOCIATED WITH THIS ACTIVITY WILL RESULT IN EXTENDED
PERIODS OF IFR VISIBILITIES...LESS THAN 1SM AT TIMES. GREATEST
RAINFALL COVERAGE WILL SHIFT EAST OF THE MOUNTAINS DURING EVENING
AS A SHORTWAVE PUSHES ACROSS THE AREA...WITH INTENSITY WANING BY
MIDNIGHT AS HEATING ENDS. LIGHT WINDS AND MOIST CONDITIONS WILL
RESULT IN ANOTHER ROUND OF PATCHY FOG OVERNIGHT...AS WELL AS
STRATUS DECKS BELOW 1KFT.

WITH AN UPPER LEVEL TROUGH SHIFTING EAST OVERNIGHT...EXPECT LOWER
COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY FOR MONDAY...WITH
BETTER COVERAGE IN THE EAST AS UPPER LEVEL RIDGING STARTS TO BUILD
ACROSS THE MOUNTAINS. EXPECT TUESDAY TO BE THE BEST BET FOR DECENT
FLYING CONDITIONS ALTHOUGH AN ISOLATED AFTERNOON AIRMASS SHOWER OR
THUNDERSTORM IS STILL POSSIBLE. NEXT FRONT APPROACHES ON WEDNESDAY
WITH MORE SHOWERS/STORMS DEVELOPING. THIS FRONT DOES NOT APPEAR TO
BE IN A BIG HURRY AND LOOKS TO BRING MVFR CONDITIONS...POSSIBLY
IFR AT NIGHT...TO TAF SITES FOR THE LATTER HALF OF THE WEEK.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...KK
LONG TERM...KK
AVIATION...AMS/NF
Hazardous weather outlook, May 19, 3:55 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 PM EDT SUN MAY 19 2013

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-202000-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
355 PM EDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL PASS ACROSS THE REGION THIS EVENING
AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. THESE SHOWERS
AND THUNDERSTORMS WILL BE SLOW MOVING...AND MAY CAUSE 1 TO 2
INCHES OF RAIN TO FALL OVER A SHORT PERIOD OF TIME. LOCALIZED
FLOODING IS POSSIBLE IN STEEPER TERRAIN...OR IF STORMS BEGIN TO
TRAIN OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 19, 2:32 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
232 PM EDT SUN MAY 19 2013

NCZ001-018-VAZ015-191930-
WATAUGA NC-ASHE NC-GRAYSON VA-
232 PM EDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WESTERN WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
  NORTHWESTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
  WESTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 330 PM EDT

* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING SEVERAL CLUSTERS OF STRONG THUNDERSTORMS DEVELOPING ALONG
  THE TENNESSEE...NORTH CAROLINA LINE FROM WESTERN WATAUGA COUNTY
  NORTHEASTWARD ACROSS WESTERN ASHE...INTO WESTERN GRAYSON COUNTY
  VIRGINIA. THE ACTIVITY EXTENDED FROM BEECH MOUNTAIN...TO SILVERSTONE...
  TO MOUNT ROGERS VIRGINIA...MOVING NORTHEAST AT 20 MPH.

* VERY HEAVY RAIN IS FALLING WITH THESE THUNDERSTORMS...WHICH WILL CAUSE
  WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
  DIME-SIZED HAIL WILL ALSO BE POSSIBLE WITH THE STRONGER THUNDERSTORMS...
  ESPECIALLY THE ONES IN WESTERN WATAUGA.

* LOCATIONS IMPACTED INCLUDE...
  SUGAR GROVE...
  BEECH MOUNTAIN...
  TROUTDALE...
  MOUTH OF WILSON...
  AND ASHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3636 8179 3634 8176 3634 8171 3641 8174
      3647 8170 3653 8171 3658 8168 3667 8153
      3671 8153 3674 8139 3658 8133 3657 8136
      3615 8182 3620 8186 3621 8190 3627 8189
      3629 8192
TIME...MOT...LOC 1824Z 77DEG 17KT 3623 8200

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 3:13 PM EDTAreal Flood AdvisoryRNKHalifax3 hr
May 19, 4:31 PM EDTSpecial Weather StatementRNKTazewell59 min
May 19, 4:36 PM EDTSpecial Weather StatementRNKPatrick54 min
May 19, 5:16 PM EDTFlash Flood WarningRNKSmyth, Tazewell3 hr
May 19, 5:32 PM EDTSpecial Weather StatementRNKSmyth73 min
May 19, 6:15 PM EDTAreal Flood AdvisoryRNKPatrick2 hr
May 19, 6:23 PM EDTSpecial Weather StatementRNKGrayson67 min
May 19, 6:34 PM EDTSpecial Weather StatementRNKHalifax, City of Danville56 min
May 19, 6:56 PM EDTAreal Flood AdvisoryRNKBland2 hr
May 19, 7:25 PM EDTSpecial Weather StatementRNKCarroll, Giles, Grayson, Pulaski, Wythe, City of Galax and 1 more80 min
May 19, 7:45 PM EDTFlash Flood WarningRNKGrayson2 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.